MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SIG HP REV ADP REM SHAFT LONG; KNEE INSTRUMENT : REAMERS

DEPUY ORTHOPAEDICS, INC. 1818910 SIG HP REV ADP REM SHAFT LONG; KNEE INSTRUMENT : REAMERS
Catalog Number 201103029
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon indicated that previous use of the product (very old) had contributed to it's malfunctioning.Reason for revision: pain, possible infection and loosening.During the preparation of the femur for broaching, the reamer stopped turning and would not advance.Upon closer examination, the drill was turning but the removable shaft attached to the reamer was not.Upon even closer examination, the removable shaft was not engaging with the hudson adapter or the t-handle.The "locking" end of the shaft is burred, squashed, and no longer square.The hudson adapter no longer functioned properly after this incident.The universal revision femoral broach reamer is blunt and not cutting bone properly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no products were returned for investigation.The complainants findings cannot be confirmed and the complaint shall be closed with an undetermined root cause.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIG HP REV ADP REM SHAFT LONG
Common Device Name
KNEE INSTRUMENT : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8632903
Report Number1818910-2019-94314
Device Sequence Number2353821
Product Code LXH
UDI-Device Identifier10603295081487
UDI-Public10603295081487
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201103029
Device Lot NumberNB34830
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1